MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534680
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to february 1, 2022 as no event date was reported.(b)(4).The returned advanix biliary stent was analyzed, and a visual evaluation noted that the guide catheter was detached and kinked.The pull wire was fully retracted and it was kinked.The device presented wastes from the procedure.Also, the suture was detached and the suture hole of the stent was torn.A microscope inspection revealed that the suture hole of the push catheter was torn.No other problem with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.After analysis, it was determined that the guide catheter was detached and kinked, the suture was detached, the pull wire was kinked, and it was fully retracted.Additionally, both suture holes were torn.These conditions evidenced that there were problems trough the process of deployment.The guide catheter kinked may be related to some technique applied during the procedure and/or even the anatomical factors met during procedure could have ended kinking it, once the guide catheter kinked, the user might have experienced difficulties to retract the pull wire due the guide catheter provided resistance on the delivery system, as consequence the user may have performed a different technique or applied an extra force that ended kinking the pull wire and it is possible that the tough movement performed may have caused the torn on each suture hole and possibly the detachment of the guide catheter and suture thread.Therefore, based on the analysis performed and all the information gathered from the customer and the issues found the overall investigation conclusion code assigned will be "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure.The procedure date was not reported.There were no patient complications reported as a result of this event.Investigation results revealed that the guide catheter was detached, therefore this event has been deemed an mdr reportable event.See investigation summary for more details.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14674069
Report Number3005099803-2022-03057
Device Sequence Number5617588
Product Code FGE
UDI-Device Identifier08714729787235
UDI-Public08714729787235
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model NumberM00534680
Device Catalogue Number3468
Device Lot Number0028491260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2022
Initial Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown